Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 407, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 15, 2011, 12:40 AM CDT for Denton County, Wise County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2011, 12:40 AM CDT (05:40 UTC)
- Expired
- Jun 15, 2011, 1:17 AM CDT
- In force
- 37 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Denton County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 71 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 3162 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937
WUUS54 KFWD 150540
SVRFWD
TXC121-497-150630-
/O.NEW.KFWD.SV.W.0407.110615T0540Z-110615T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1240 AM CDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DENTON COUNTY IN NORTH CENTRAL TEXAS...
EASTERN WISE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 130 AM CDT
* AT 1240 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF
KRUM...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTHLAKE AND SANGER AROUND 1245 AM...
ARGYLE...CORRAL CITY AND ROANOKE AROUND 1250 AM...
DENTON...BARTONVILLE AND TROPHY CLUB AROUND 1255 AM...
CORINTH AND COPPER CANYON AROUND 100 AM...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 468 AND 482...
I-35W BETWEEN MILE MARKERS 71 AND 85...
I-35E BETWEEN MILE MARKERS 95 AND 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3341 9700 3299 9699 3298 9703 3300 9753
3343 9752
TIME...MOT...LOC 0540Z 287DEG 29KT 3321 9727
$$
82/JLD2 follow-up statements
895
WWUS54 KFWD 150601
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
101 AM CDT WED JUN 15 2011
TXC497-150610-
/O.CAN.KFWD.SV.W.0407.000000T0000Z-110615T0630Z/
WISE TX-
101 AM CDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WISE COUNTY IS
CANCELLED...
LAT...LON 3341 9700 3299 9699 3298 9703 3299 9733
3300 9740 3338 9739 3342 9738
TIME...MOT...LOC 0600Z 287DEG 29KT 3316 9709
$$
TXC121-150630-
/O.CON.KFWD.SV.W.0407.000000T0000Z-110615T0630Z/
DENTON TX-
101 AM CDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR DENTON COUNTY...
AT 100 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED ACROSS THE WESTERN HALF OF DENTON
COUNTY...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CORINTH...SHADY SHORES...LAKE DALLAS AND HIGHLAND VILLAGE AROUND
105 AM CDT...
HICKORY CREEK AROUND 110 AM CDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 468 AND 482...
I-35W BETWEEN MILE MARKERS 71 AND 85...
I-35E BETWEEN MILE MARKERS 95 AND 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3341 9700 3299 9699 3298 9703 3299 9733
3300 9740 3338 9739 3342 9738
TIME...MOT...LOC 0600Z 287DEG 29KT 3316 9709
$$
82/JLD529
WWUS54 KFWD 150617
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
117 AM CDT WED JUN 15 2011
TXC121-150626-
/O.CAN.KFWD.SV.W.0407.000000T0000Z-110615T0630Z/
DENTON TX-
117 AM CDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR DENTON COUNTY IS CANCELLED...
AT 116 AM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
RADAR INDICATED THAT FREQUENT LIGHTNING AND GUSTY WINDS WERE STILL
POSSIBLE FROM THE THUNDERSTORM. THE DRY LIGHTNING HAS A THREAT OF
IGNITING GRASS FIRES IN DRY VEGETATION.
LAT...LON 3341 9700 3299 9699 3298 9703 3299 9733
3300 9740 3338 9739 3342 9738
TIME...MOT...LOC 0616Z 287DEG 29KT 3312 9694
$$
82/JLDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:24 AM CDT, 16 minutes earlier.
Area forecast discussion, Jun 15, 12:24 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1224 AM CDT WED JUN 15 2011 .AVIATION UPDATED... ADJUSTED THE DFW METROPLEX TAFS BEFORE ISSUING THE 06Z TAF SET TO ACCOUNT FOR OUTFLOW BOUNDARY REACHING THE TAF SITES AND INCLUDE MENTION OF THUNDER. NORTH WINDS WILL OCCUR BEHIND THE OUTFLOW BOUNDARY BUT SHOULD RETURN TO A SOUTHERLY DIRECTION BY 08Z. THIS ACTIVITY IS NOT EXPECTED TO PERSIST MUCH PAST 08Z. NOT MUCH PRECIPITATION IS REACHING THE GROUND WITH THIS STORM BUT SOME SMALL HAIL MAY OCCUR. THE MAIN THREAT WILL BE LIGHTNING WHICH HAS ALREADY IGNITED SEVERAL GRASS FIRES AND THE POTENTIAL FOR STRONG DOWNBURST WINDS. .../PREVIOUS AVIATION DISCUSSION/... ISOLATED THUNDERSTORMS MAY LINGER A FEW MORE HOURS OVER NORTHERN COUNTIES...BUT SHOULD HAVE LITTLE IMPACT AT AREA TERMINALS ASIDE FROM THICK HIGH BLOW-OFF FROM CB ANVILS. AT THE SURFACE...SOUTH WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. GUIDANCE CONTINUES TO INDICATE THE FORMATION OF SOME MVFR STRATUS MAINLY OVER THE SOUTHERN HALF OF THE AREA BEFORE DAYBREAK. WILL CONTINUE WITH THE BKN015 AT KACT BUT WILL KEEP THE LAYER SCATTERED IN METROPLEX AREA TAFS DURING THE 10-15Z TIME. OTHERWISE SIMILAR CONDITIONS EXPECTED DURING THE DAY WEDNESDAY...WITH PERHAPS SOMEWHAT LIGHTER SOUTH WINDS. NAM IS HINTING AT SOME ISOLATED THUNDERSTORMS AGAIN TOMORROW AFTERNOON AS FRONT STALLS OVER NORTHERN PORTIONS OF THE AREA. THE POSSIBILITY IS THERE BUT FEEL MOISTURE IS TOO LIMITED FOR DEVELOPMENT TO BE SIGNIFICANT ENOUGH TO MENTION IN FORECASTS AT THIS TIME. 30/82 && .PREV DISCUSSION... /ISSUED 830 PM CDT TUE JUN 14 2011/ ...MESOSCALE FORECAST UPDATE... REGIONAL RADARS INDICATE A LINE OF THUNDERSTORMS HAS DEVELOPED ALONG A WEAK COLD FRONT EXTENDING FROM NEAR OKLAHOMA CITY SOUTHWEST TOWARDS FREDERICK WITH MORE ISOLATED ACTIVITY TRYING TO DEVELOP NORTH AND WEST OF ABILENE NEAR THE DRYLINE. THIS ACTIVITY HAS BEEN AIDED BY SOME WEAK LARGE SCALE FORCING FOR ASCENT ASSOCIATED WITH A SHORTWAVE TROUGH CURRENTLY OVER THE OK PANHANDLE MOVING SOUTHEAST. REGIONAL SFC OBSERVATIONS INDICATE THAT WINDS OVER MUCH OF NORTH TX HAVE BACKED AROUND TO THE SOUTH SOUTHEAST...LIKELY IN RESPONSE TO WEAK CYCLOGENESIS NEAR THE DRYLINE/COLD FRONT INTERSECTION IN NORTH CENTRAL TX. THIS BACKING OF THE LOW LEVEL FLOW WAS PROVIDING SOME CONVERGENCE ALONG THE COLD FRONT AND LIKELY AIDING IN THE MAINTENANCE OF TSTMS BY INCREASING LOW LEVEL WIND SHEAR WHICH INTERACTS FAVORABLY WITH TSTM OUTFLOW. 00Z FWD SOUNDING INDICATES A LAYER OF VERY DRY AIR IN THE H800 TO H600 LAYER CHARACTERIZED BY RH VALUES OF 10 PERCENT OR LESS. CURRENT THINKING REGARDING CONVECTION IN NORTH CENTRAL TX IS THAT IT WILL STRUGGLE TO SUSTAIN ITSELF AS IT MOVES EAST TOWARDS THE CWA THIS EVENING. AS THIS ACTIVITY ATTEMPTS TO MOVE AWAY FROM THE WEAK COLD FRONT IT WILL MOVE AWAY FROM THE STRONGEST APPARENT SOURCE OF FORCING FOR ASCENT. THE LOSS OF DAYTIME HEATING AND THE TSTM ACTIVITY MOVING INTO THE VERY DRY MID LEVEL AIRMASS IN PLACE OVER MUCH OF NORTH TX INDICATES THAT THIS ACTIVITY WILL LIKELY DISSIPATE SHORTLY AFTER SUNSET. AS STORMS MOVE TOWARDS OR INTO THE CWA THIS EVENING...THEY WILL BE CAPABLE OF PRODUCING STRONG OUTFLOW WINDS AS EVAPORATIVELY COOLED AIR ENHANCES DOWNDRAFT STRENGTH. LIGHT PRECIPITATION FALLING OUT OF THE ANVIL REGION OF THE TSTMS MAY ALSO PRODUCE SOME GUSTY WINDS OUT AHEAD OF THE TSTMS THIS EVENING. IF THE STORM IN BAYLOR COUNTY MAINTAINS STRENGTH AS IT MOVES TOWARDS YOUNG...JACK...OR MONTAGUE COUNTIES...IT WILL BE CAPABLE OF PRODUCING A SMALL SWATH OF HAIL. OVERALL THE PRIMARY HAZARDS POSED BY THESE STORMS WOULD APPEAR TO BE LIGHTNING STRIKES POSSIBLY CAUSING GRASS/BRUSH FIRES TO IGNITE...AND THEN STRONG...POSSIBLY DAMAGING OUTFLOW WINDS RESULTING FROM THE STORMS COLLAPSING INTO DRY AIR OVER NORTH TX. BECAUSE STORMS ARE EXPECTED TO DISSIPATE AS THEY MOVE INTO NORTH TX...DID NOT CHANGE THE POPS FROM THE 10 PERCENT PREVIOUS SHIFT HAD GOING. UNFORTUNATELY THIS CURRENT ACTIVITY LOOKS MORE LIKELY TO PRODUCE STRONG WINDS THAN SUBSTANTIAL RAINFALL OVER THE NORTHWESTERN PORTION OF THE CWA. CAVANAUGH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 97 78 98 78 / 10 10 5 5 5 WACO, TX 76 100 77 102 77 / 10 10 5 5 5 PARIS, TX 73 96 75 96 75 / 10 10 5 5 5 DENTON, TX 74 97 76 97 77 / 10 10 5 5 5 MCKINNEY, TX 74 94 75 96 76 / 10 10 5 5 5 DALLAS, TX 78 97 79 99 77 / 10 10 5 5 5 TERRELL, TX 75 96 76 98 76 / 10 10 5 5 5 CORSICANA, TX 75 98 76 100 75 / 10 10 5 5 5 TEMPLE, TX 74 99 76 101 76 / 5 5 5 5 5 MINERAL WELLS, TX 75 101 75 101 74 / 10 5 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 82/79
Hazardous weather outlook, Jun 14, 8:40 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 840 PM CDT TUE JUN 14 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 840 PM CDT TUE JUN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE TONIGHT OVER FAR NORTHWESTERN PORTIONS OF NORTH TEXAS...GENERALLY NORTHWEST OF A LINE FROM GAINESVILLE TO BRECKENRIDGE. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY THREATS. ACTIVITY IS EXPECTED TO DIMINISH BY MIDNIGHT CDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE EXTREME WESTERN PART OF NORTH TEXAS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED OVER NORTHWESTERN COUNTIES THROUGH LATE EVENING...PRIMARILY NORTHWEST OF A GAINESVILLE TO BRECKENRIDGE LINE.
In the hours before
Special weather statement, Jun 14, 8:17 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 817 PM CDT TUE JUN 14 2011 TXZ100-150145- YOUNG TX- 817 PM CDT TUE JUN 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN YOUNG COUNTY AT 816 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF OLNEY...MOVING EAST AT 20 MPH. ALTHOUGH THE HEAVIEST RAIN AND HAIL ARE EXPECTED TO STAY NORTH OF YOUNG COUNTY...GUSTY WINDS IN EXCESS OF 50 MPH ARE POSSIBLE ACROSS NORTHERN YOUNG COUNTY AS THE STORM BEGINS TO WEAKEN. CITIES IN THE PATH OF THIS STORM INCLUDE OLNEY. LAT...LON 3340 9843 3324 9842 3326 9895 3341 9895 TIME...MOT...LOC 0116Z 279DEG 18KT 3344 9893 85/NH
Local storm report, Jun 14, 8:55 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT TUE JUN 14 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 3 W OLNEY 33.37N 98.82W
06/14/2011 E1.00 INCH YOUNG TX EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL WEST OF OLNEY.Special weather statement, Jun 14, 9:38 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
938 PM CDT TUE JUN 14 2011
TXZ091-150315-
MONTAGUE TX-
938 PM CDT TUE JUN 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
MONTAGUE COUNTY
AT 939 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF NOCONA...MOVING EAST AT 45 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE NOCONA...ST. JO AND
STONEBURG.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3399 9763 3395 9758 3391 9759 3392 9749
3363 9748 3354 9749 3364 9799 3388 9798
3389 9794 3386 9788 3386 9783 3392 9779
3395 9773 3400 9768
TIME...MOT...LOC 0239Z 281DEG 38KT 3382 9790Special weather statement, Jun 14, 9:57 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 957 PM CDT TUE JUN 14 2011 TXZ091-092-100>102-116-117-150500- MONTAGUE-COOKE-YOUNG-JACK-WISE-PALO PINTO-PARKER- 957 PM CDT TUE JUN 14 2011 SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS THE AREA...BEFORE WEAKENING LATER THIS EVENING. THE ATMOSPHERE REMAINS VERY DRY AND NOT MUCH RAIN IS MAKING IT TO THE SURFACE BEFORE EVAPORATING. DRY LIGHTNING AND STRONG OUTFLOW WINDS WILL BE THE MAIN HAZARDS WITH THESE THUNDERSTORMS. WITH LITTLE TO NO RAIN...ANY LIGHTNING STRIKE THAT OCCURS WILL HAVE THE POTENTIAL TO IGNITE A GRASS FIRE DUE TO THE VERY DRY CONDITION OF THE VEGETATION. WINDS MAY ALSO GUST IN EXCESS OF 50 MPH. 85/NH
Special weather statement, Jun 15, 12:08 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1208 AM CDT WED JUN 15 2011
TXZ091-102-150600-
MONTAGUE TX-WISE TX-
1208 AM CDT WED JUN 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN MONTAGUE COUNTY
WISE COUNTY
A SMALL LINE OF STORMS IS CURRENTLY MOVING EAST FROM NEAR BOWIE TO
RUNAWAY BAY. FREQUENT CLOUD TO GROUND LIGHTNING...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.
THE GREATEST THREATS WITH THESE STORMS IS THE POTENTIAL FOR DRY
LIGHTNING TO IGNITE GRASS FIRES IN THE DRY VEGETATION.
LAT...LON 3360 9749 3344 9749 3343 9738 3299 9740
3301 9792 3361 9792
TIME...MOT...LOC 0506Z 277DEG 27KT 3348 9768 3319 9780
82/JLDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:17 PM CDT | Special Weather Statement | FWD | Young | 28 min |
| Jun 14, 8:32 PM CDT | Severe Thunderstorm Warning | FWD | Young | 58 min |
| Jun 14, 9:30 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 45 min |
| Jun 14, 9:38 PM CDT | Special Weather Statement | FWD | Montague | 37 min |
| Jun 15, 12:08 AM CDT | Special Weather Statement | FWD | Wise | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.